Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 91, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 5, 2019, 2:52 PM CDT for Carter County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2019, 2:52 PM CDT (19:52 UTC)
- Expired
- Jun 5, 2019, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Carter County, OK
The radar
The Norman radar (KTLX), 126 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:00 PM CDT | FLASH FLOOD | 1 Ene Ardmore, OK | VIDEO ON SOCIAL MEDIA OF STREET FLOODING WITH WATER FLOWING OVER ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899 WGUS54 KOUN 051952 FFWOUN OKC019-052245- /O.NEW.KOUN.FF.W.0091.190605T1952Z-190605T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Norman OK 252 PM CDT Wed Jun 5 2019 The National Weather Service in Norman has issued a * Flash Flood Warning for... Southeastern Carter County in southern Oklahoma... * Until 545 PM CDT. * At 251 PM CDT, Doppler radar and automated rain gauges indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is occurring or is imminent. * Some locations that will experience flooding include... Ardmore, Lone Grove, Dickson, Gene Autry and northern Lake Murray. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3430 9698 3409 9698 3408 9740 3424 9737 $$ Maxwell
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 12:14 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 5, 12:14 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Norman OK 1214 PM CDT Wed Jun 5 2019 .AVIATION... 18Z TAFs - Isolated to scattered showers/storms will continue to develop and move across portions of the area this afternoon into early evening. More widespread rain is expected later this evening/overnight into Thursday morning. Strong,variable winds could be possible near some of the storms. VFR/MVFR ceilings expected this TAF period. && .PREV DISCUSSION... /issued 1100 AM CDT Wed Jun 5 2019/ UPDATE... Scattered showers/storms are still possible into this afternoon across portions of the fa. Additional storms are expected to develop in the high plains and move east towards the area. More widespread rain is expected later tonight into Thursday as the upper low approaches the area. Made adjustments to PoPs and sky cover. Also adjusted highs up a few degrees across portions of the area where sky cover isn't quite as extensive as previously forecast. All updates out soon. PREV DISCUSSION... /issued 304 AM CDT Wed Jun 5 2019/ DISCUSSION... Main forecast concerns will be uncertainties with convection over the next 12 to 24 hours and heavy rain associated with a cut-off low affecting the region late Wednesday into early Friday. Near term forecast remains fairly uncertain as models (including CAMs) have performed poorly over the last several days in this pattern. PoPs over the next 12 to 24 hours are based largely on radar trends and the experience of the last few days as the environment really hasn't changed much. Expectation is for showers and storms currently in the southern Texas panhandle to continue trekking across southern Oklahoma and north Texas (with high uncertainty as to how far east they'll make it). A shortwave ahead of the closed low may result in some convection starting in central Texas and moving up near the Red River through the day. Also, kept some low chance PoPs through the afternoon hours for the possibility of diurnal convection. Higher confidence in the forecast starting Wednesday night as more distinct forcing moves into the area in the form of a closed low over New Mexico. Rain chances will increase late Wednesday through Thursday, lingering in the east through Friday morning (overall a slightly slower forecast than previous). Prolonged moderate to heavy rain will be a concern, though PWATs are not overly impressive with NAEFS showing generally 1 to 2 standard deviations above normal. After this system moves out, we will get a brief break with storms exiting eastward Friday and a dry day Saturday. Temperatures will warm through the weekend before another front moves in Sunday bringing low PoPs and cooler temperatures. Lack of moisture will keep PoPs low early next week. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 86 66 78 64 / 30 70 80 50 Hobart OK 87 65 79 63 / 30 70 70 30 Wichita Falls TX 86 68 82 65 / 40 60 50 30 Gage OK 84 60 76 58 / 30 70 70 30 Ponca City OK 89 66 79 65 / 20 50 80 50 Durant OK 83 69 82 67 / 60 50 60 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/10/99
Hazardous weather outlook, Jun 5, 11:32 AM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1132 AM CDT Wed Jun 5 2019 OKZ004>048-050>052-TXZ083>090-061645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1132 AM CDT Wed Jun 5 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Scattered thunderstorms are expected this afternoon into the evening, especially across south central and southeast Oklahoma. Additional thunderstorms are expected to approach western Oklahoma and adjacent parts of north Texas late this evening into the overnight hours. There is a Marginal Risk for severe thunderstorms with the potential for gusty winds and small hail. .Heavy Rainfall and Flooding... Heavy rainfall will be possible with any thunderstorms, which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Numerous thunderstorms are expected to continue Thursday into Friday. Low thunderstorm chances return on Sunday with additional low chances on Tuesday. .Heavy Rainfall and Flooding... Heavy rainfall may accompany any thunderstorms Thursday into Friday, which could lead to localized flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:57 PM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 22 hr |
| Jun 5, 12:05 AM CDT | Special Weather Statement | OUN | Harper | 25 min |
| Jun 5, 12:36 AM CDT | Special Weather Statement | OUN | Harper | 39 min |
| Jun 5, 2:15 PM CDT | Areal Flood Advisory | OUN | Carter | 3 hr |
| Jun 5, 3:02 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 43 min |
| Jun 5, 3:24 PM CDT | Areal Flood Advisory | OUN | Hughes | 3 hr |
| Jun 5, 3:25 PM CDT | Areal Flood Advisory | OUN | Johnston, Marshall | 3 hr |
| Jun 5, 3:37 PM CDT | Flash Flood Warning | OUN | Johnston, Marshall | 3 hr |
| Jun 5, 3:45 PM CDT | Special Weather Statement | OUN | Grady | 30 min |
| Jun 5, 3:49 PM CDT | Special Weather Statement | OUN | Dewey | 26 min |
| Jun 5, 4:27 PM CDT | Special Weather Statement | OUN | Cleveland | 33 min |
| Jun 5, 4:41 PM CDT | Special Weather Statement | OUN | Dewey | 34 min |
| Jun 5, 4:58 PM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 2 hr |
| Jun 5, 5:14 PM CDT | Special Weather Statement | OUN | Grant | 31 min |
| Jun 5, 5:17 PM CDT | Special Weather Statement | OUN | Major | 28 min |
| Jun 5, 5:35 PM CDT | Areal Flood Advisory | OUN | Cotton, Jefferson, Stephens | 115 min |
| Jun 5, 5:53 PM CDT | Special Weather Statement | OUN | Major | 37 min |
| Jun 5, 5:55 PM CDT | Special Weather Statement | OUN | Grant | 35 min |
| Jun 5, 6:10 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Major | 50 min |
| Jun 5, 6:24 PM CDT | Special Weather Statement | OUN | Washita | 36 min |
| Jun 5, 6:33 PM CDT | Special Weather Statement | OUN | Cotton | 42 min |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.